Ask a doctor

Discontinue Acne Medication Before Mixto?

I am on Minocycline (50mg bid), as well as a daily cream (2% clindamycin/0.25% hydrocortisone in a nutraderm base). Do I need to discontinue the pills and/or cream prior to Mixto treatment? Also, how long after Mixto should I wait to use it again? The Dr at the consultation mentioned that hydrocortisone thins the skin, is this a concern for Mixto? Thanks

Doctor Answers (1)

Ask your physician about meds while being lasered

+1

Yes, it is true that hydrocortisone can thin the skin and chronically even cause acne.  In addition, it can impair wound healing in some circumstances, thus I would recommend that you ask your physician performing the Mixto procedure whether you should stop taking your topical meds.

Naples Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.